Arizona, 2005Lightning Strike in Arizona, July 31, 2005
July 31, 2005 · NWS PSR · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 31, 3:30 PM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 31, 3:30 PM MST, 2 hours 30 minutes before
AZZ020>028-CAZ030>033-010600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST SUN JUL 31 2005
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
STRONG HIGH PRESSURE WILL REMAIN NEAR THE COLORADO-KANSAS BORDER
THROUGH THE MIDDLE OF THIS WEEK...THEN DRIFT WEST AND BE OVER NEVADA
BY NEXT WEEKEND. THIS WILL KEEP A MOIST EAST TO SOUTHEAST FLOW ALOFT
OVER OUR REGION INTO NEXT WEEKEND KEEPING A DAILY CHANCE FOR MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. A NEARLY STATIONARY
WEATHER DISTURBANCE OVER SOUTHERN ARIZONA AND NORTHWEST MEXICO WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT AND MONDAY...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. A STRONGER WEATHER DISTURBANCE
WILL MOVE WEST ACROSS NORTHERN MEXICO AND BRING AN INCREASED CHANCE
FOR SHOWERS AND STORMS DURING THE LATTER HALF OF THE WEEK.
&&
.DISCUSSION...
UPPER HIGH TO REMAIN IN THE EASTERN CO WESTERN KS AREA THROUGH ABOUT
MID WEEK THEN MOVE SLOWLY W TO NV BY THE WEEKEND. THIS WILL KEEP A
E-SE FLOW OVER OUR REGION. AN INVERTED TROF WILL REMAIN OVER SOUTERN
AZ / NW MEXICO INTO MON WITH PIECES OF ENERGY BEING LIFTED NORTH
THROUGH SOUTH CENTRAL AZ. THIS WAS NOTED IN CLOUD MOTION PHOTOS OVER
SE AZ THIS MORNING AND WAS MOVING N. THE THREAT OF LOCALLY HEAVY
RAINS WITH SOME THUNDERSTORMS REMAINS AS AIRMASS CONTINUES TO BE
VERY MOIST. MORNING SOUNDINGS SHOW AIRMASS NEARLY SATURATED AT ALL
LEVELS AND SHOULD STAY LIKE THAT THROUGH MON. P-WATER VALUES RANGE
FROM 1.7 INCHES IN SW AZ TO 1.9 IN SOUTH CENTRAL AZ. ALSO THE
P-WATER MOISTURE TONGUE PRETTY MUCH REMAINS IN THE LOWER CO RIVER
VALLEY ...SW AZ AND SE CA AREA. THUS...SOME STORMS WILL PRODUCE
LOCALLY HEAVY RAINS THROUGHOUT THIS AREA TOO. MODELS SHOW THAT ON
MON/TUES THERE WILL BE SOME DRYING AT MID LEVELS BUT LOW LEVELS WILL
REMAIN MOIST AND ATMOSPHERE TO REMAIN UNSTABLE SO THE CHANCE FOR
THUNDERSTORMS WILL CONTINUE. THEN BY WED MID LEVELS MOISTEN UP
AGAIN. A LARGE EASTERLY WAVE NOW IN TX WILL SLOWLY MOVE W AND BEGIN
TO AFFECT OUR REGION DURING THE LATTER PART OF THE WEEK. MODELS SHOW
PIECES OF ENERGY BEING CARRIED IN THE EASTERLY FLOW INTO OUR REGION
BY WED NIGHT/THURS WITH THE WAVE ITSELF MOVING TO THE BIG BEND TX /
SW NM AREA BY NEXT SAT. THIS WILL BRING AN INCREASE IN THE
THUNDERSTORMS TO OUR REGION DURING THE LATTER PART OF THIS WEEK.
&&
.AVIATION...
DISCUSSION FOR 00Z TAFS. TAFS FOR KPHX...KIWA...KYUM...KIPL...AND
KBLH ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
DKS
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
Hazardous weather outlook, Jul 31, 6:00 AM MST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
600 AM MST SUN JUL 31 2005
AZZ022-023-027-028-010200-
GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY-
600 AM MST SUN JUL 31 2005
...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF MARICOPA COUNTY
INCLUDING THE GREATER PHOENIX AREA AS WELL AS NORTHWEST AND NORTH
CENTRAL PINAL COUNTY...
.DAY ONE...TODAY
THERE WILL BE A GOOD CHANCE FOR LATE AFTERNOON AND EVENING
THUNDERSTORMS. STORMS WILL BE SLOW-MOVING...AND BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL...IN EXCESS OF 1 INCH PER HOUR...
ENOUGH TO CAUSE LOCALIZED FLOODING. STRONG GUSTY WINDS AND SOME
BLOWING DUST WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
EACH DAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...
STRONG GUSTY WINDS...AND BLOWING DUST.
SPOTTER ACTIVATION MAY BE REQUIRED.
AZZ024-010200-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
600 AM MST SUN JUL 31 2005
...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND
THE TONTO NATIONAL FOREST FOOTHILLS.
.DAY ONE...TODAY
THERE WILL BE A GOOD CHANCE FOR AFTERNOON AND EARLY EVENING
THUNDERSTORMS. STORMS WILL BE SLOW-MOVING...AND BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAIN...IN EXCESS OF 1 INCH PER HOUR...
ENOUGH TO CAUSE LOCALIZED FLOODING. STRONG GUSTY WINDS WILL ALSO BE
POSSIBLE.
.DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY.
STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...SMALL
HAIL...AND STRONG GUSTY WINDS.
SPOTTER ACTIVATION MAY BE REQUIRED.
AZZ021-026-010200-
SOUTHWEST DESERTS-WEST CENTRAL DESERTS-
600 AM MST SUN JUL 31 2005
...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWEST AND WEST-
CENTRAL ARIZONA DESERTS.
.DAY ONE...TODAY
THERE WILL BE A GOOD CHANCE FOR LATE AFTERNOON AND EVENING
THUNDERSTORMS. STORMS WILL BE SLOW-MOVING...AND BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAIN...IN EXCESS OF 1 INCH PER HOUR...ENOUGH
TO CAUSE LOCALIZED FLOODING. STRONG GUSTY WINDS AND DENSE BLOWING
SAND OR DUST WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
EACH DAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...
STRONG GUSTY WINDS...AND DENSE BLOWING SAND OR DUST.
SPOTTER ACTIVATION MAY BE REQUIRED.
AZZ020-025-CAZ031-010200-
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
YUMA/MARTINEZ LAKE AND VICINITY-
600 AM MST (600 AM PDT) SUN JUL 31 2005
...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER
VALLEY AND THE YUMA AREA.
.DAY ONE...TODAY
THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS.
STORMS WILL BE SLOW-MOVING...AND BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAIN...IN EXCESS OF 1 INCH PER HOUR...ENOUGH TO CAUSE
LOCALIZED FLOODING. STRONG GUSTY WINDS AND DENSE BLOWING SAND OR DUST
WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE
EACH DAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...
STRONG GUSTY WINDS...AND DENSE BLOWING SAND OR DUST.
SPOTTER ACTIVATION MAY BE REQUIRED.
CAZ032-033-010200-
IMPERIAL COUNTY-RIVERSIDE COUNTY/EASTERN DESERTS-
600 AM PDT SUN JUL 31 2005
...THIS HAZARDOUS WEATHER OUTLOOK IS FOR IMPERIAL COUNTY AND EASTERN
RIVERSIDE COUNTY.
.DAY ONE...TODAY
THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS.
STORMS WILL BE SLOW-MOVING...AND WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN...IN EXCESS OF 1 INCH PER HOUR...ENOUGH TO CAUSE
LOCALIZED FLOODING. STRONG GUSTY WINDS AND DENSE BLOWING SAND OR
DUST WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE
EACH DAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...
STRONG GUSTY WINDS...AND DENSE BLOWING SAND OR DUST.
CAZ030-010200-
JOSHUA TREE NATIONAL PARK/JTNP/-
600 AM PDT SUN JUL 31 2005
...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK.
.DAY ONE...TODAY
THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS.
STORMS WILL BE SLOW-MOVING...AND WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAIN...IN EXCESS OF 1 INCH PER HOUR...ENOUGH TO CAUSE
LOCALIZED FLOODING. STRONG GUSTY WINDS AND SMALL HAIL WILL ALSO BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE
EACH DAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...
STRONG GUSTY WINDS...AND SMALL HAIL.
DG
Lightning, Maricopa
- When
- July 31, 6:00 PM MST
- Where
- Maricopa County, Peoria
- Property damage
- $500,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.349, -112.491 (the zone’s center; the record gives no point)
Lightning caused a fire at a North Peoria home, completely destroying it.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arizona, July 31, 2005$60,000 · 60 kt wind · 2 events
- Flash Flooding and Lightning Strike in California, July 31, 2005$20,000 · 6 events
- Damaging Wind in Pennsylvania, July 31, 20051 injured · 50 kt wind · 1 event
- Lightning Strike in Colorado, July 31, 20051 injured · 1 event
- Flash Flooding in Puerto Rico, July 31, 20055 events
- Marine Hail in Lake Huron, July 31, 20051 in hail · 2 events
- Hail and Damaging Wind in West Virginia, July 31, 2005$2,000 · 1 in hail · 2 events
- Damaging Wind in Minnesota, July 31, 200555 kt wind · 1 event
- Wildfire in Oregon, July 31, 20051 event
- Waterspout in South Atlantic Coastal Waters, July 31, 20051 event
- Hail in Michigan, July 31, 20050.75 in hail · 1 event
- Marine Hail in Lake Superior, July 31, 20050.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463259.